Question about stopping meds

Discussion in 'Fibromyalgia Main Forum' started by ritatheresa, Feb 15, 2006.

  1. ritatheresa

    ritatheresa New Member

    I've been on Effexor for awhile now (about a year) and haven't taken it for 3 days. I just can't afford the copay.

    In the past I have stopped it cold turkey and did feel more fatigued than usual but nothing major.

    Today I feel really nauseous and my joints are hurting more than usual, I also have bad diarrhea

    I had also started Levaquin about 4 days ago, (prescribed by my primary) my MRI showed mastoidits (which by the way my ENT doctor said isn't anything?!!!) he was more concerned about a cyst I have on my jaw, which I'm having biopsied next week.

    So my question is, does this sound like a reaction from the Effexor withdrawal, or from the Levaquin?

    I know I shouldn't stop Effexor cold turkey, but I know it isn't helping at all, I believe my depression is related more to the fatigue than anything else. I also seem to be more anxious on the Effexor (God knows I'm already anxious to begin with).

    Any suggestions? Thank you, Ritatheresa
  2. NyroFan

    NyroFan New Member

    Ritatheresa:
    I take an SSRI for help with pain. It really seems to help.
    It takes the edge off and I also do not feel so 'down' about the state of things.

    I would take the antidepressant or at least talk to the doctor about it. There may be something comparable with a lower co-pay. I have done that and it has worked out well.

    Hugs,
    NyroFan
  3. dancingstar

    dancingstar New Member

    Hi Ritatheresa,

    What you're feeling now is the lack of Effexor in your system. It really isn't a good idea to stop taking it abruptly. I did quit cold turkey and paid a pretty heavy price, though neither my doctor nor I knew at the time that I shouldn't just stop taking it. The pain also kicked in for me on the third day.

    I hear you about the co-pay at the beginning of the year, on some drugs; they are soooo very expensive. But I'm scared for you to just stop taking this one. It is pretty dangerous for your body to do it this way. Like I say, I did it, but there were times that I thought I wouldn't live. Please reconsider. I'm still paying for my actions a year ago September.

    I'm not saying this to scare you. If you do an online search, you'll see that many other people will say the same thing, that your body will do much better if you stop taking Effexor very, very slowly.

    Best of luck to you!!!

    Bebe

    Bebe